If you have frequent yeast infections could it be a sign of diabetes?
I'm a 19 year old college student who has been having frequent yeast infections I have went to the doctor twice in the past 3 months and they always do a pap smear and let me know its only a yeast infection and medicate me for it. But I get the same itch odor and discharge every month. Diabetes runs in my family on both sides My grandmother on my moms side and grandfather on my dads.
Candida infections are more commonly referred to as yeast infections and occur in warm, moist areas of the skin. Candida refers to a group of fungi, the most common of which is Candida albicans. This fungi is part of the normal flora that lives on all of our bodies and usually does not cause any problems, however given the correct conditions the fungi can grow more rapidly and cause what we typically think of as infections. Infections are more common in the very young, women, the elderly and those with decreased or altered immune systems. People with diabetes, taking steroids, antibiotics or other immunosuppressants, or with HIV/AIDS are at increased risk for infection. Luckily yeast infections are are fairly simple to diagnose and treat. The most common symptoms of vaginal yeast infections are some redness, itching, irritation, and occasionally a discharge. Keeping the affected areas clean and dry as much as possible while help limit their spread and prevent future episodes. If your frequent yeast infections are due to diabetes, you may have other symptoms such as increased thirst and urination, increased appetite and weight loss, though these symptoms are not always present at the time of diagnosis. Given your family history it certainly sounds like you are at risk for diabetes. Your primary care physician can best evaluate your symptoms and help find solutions that will work for you. Good luck!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?